Alert archive / California / High Wind Watches in 2016
High Wind Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 13, 2016, 3:06 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 14, 2016, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:06 AM PDT (10:06 UTC)
- In effect from
- Apr 14, 2016, 5:00 AM PDT
- Expired
- Apr 13, 2016, 8:49 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS76 KSGX 131006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT WED APR 13 2016 ...STRONG GUSTY WEST WINDS THURSDAY MORNING THROUGH LATE THURSDAY NIGHT BECOMING NORTHERLY ON FRIDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON THURSDAY WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF 60 MPH IN THE MOUNTAINS AND DESERTS. AS THE TROUGH DIGS SOUTH THROUGH NEVADA AND ARIZONA ON FRIDAY...WINDS WILL BECOME NORTHERLY. GUSTY NORTH WINDS WILL CONTINUE THROUGH THE DAY FRIDAY...EVENTUALLY SPREADING INTO PORTIONS OF THE INLAND EMPIRE ON SATURDAY. CAZ055-060-061-065-132100- /O.NEW.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 306 AM PDT WED APR 13 2016 ...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH FRIDAY EVENING. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. WINDS BECOMING NORTH 25 TO 35 MPH WITH LOCAL GUSTS 50 TO 60 MPH ON FRIDAY. * TIMING...WEST WINDS STRENGTHENING THURSDAY MORNING AND PEAKING DURING THE AFTERNOON AND EVENING. WINDS GRADUALLY SHIFTING THURSDAY NIGHT WITH NORTH WINDS PEAKING DURING THE DAY FRIDAY. * LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY...BELOW THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...POTENTIAL DAMAGE TO LOOSE OUTDOOR OBJECTS...HAZARDOUS TRAVEL CONDITIONS...MINOR TREE DAMAGE. * OUTLOOK...GUSTY NORTH WINDS MAY CONTINUE OVER PORTIONS OF THE COACHELLA VALLEY AND SAN BERNARDINO COUNTY MOUNTAINS INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-062-132100- /O.NEW.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 306 AM PDT WED APR 13 2016 ...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * TIMING...WEST WINDS STRENGTHENING THURSDAY MORNING AND PEAKING DURING THE AFTERNOON AND EVENING. WINDS DIMINISHING THURSDAY NIGHT. * LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...POTENTIAL DAMAGE TO LOOSE OUTDOOR OBJECTS...HAZARDOUS TRAVEL CONDITIONS...MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
2 follow-up statements
626 WWUS76 KSGX 132105 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PDT WED APR 13 2016 ...STRONG GUSTY WINDS THURSDAY AND FRIDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON THURSDAY WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF 60 MPH IN THE MOUNTAINS AND DESERTS. THE TROUGH WILL MOVE SOUTH ACROSS NEVADA ON FRIDAY WHEN THE WINDS WILL BECOME NORTHERLY AND FUNNEL THROUGH THE CAJON PASS AND INTO THE INLAND EMPIRE. GUSTY NORTHERLY WINDS WILL CONTINUE INTO SATURDAY BEFORE SUBSIDING. CAZ055-060-061-065-140500- /O.CON.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 205 PM PDT WED APR 13 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH THURSDAY...BECOMING NORTH FRIDAY. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY... BELOW THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 1 MI OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. HAZARDOUS TRAVEL CONDITIONS ON I-15...I-10 AND HIGHWAYS 111...247 AND 395. * OUTLOOK...GUSTY WINDS CONTINUING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-062-140500- /O.CON.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 205 PM PDT WED APR 13 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. HAZARDOUS TRAVEL CONDITIONS ON I-8 AND ON HIGHWAYS 243...74 AND 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
158 WWUS76 KSGX 140349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 849 PM PDT WED APR 13 2016 ...STRONG GUSTY WINDS THURSDAY THROUGH SATURDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA ON THURSDAY WILL GENERATE STRONG WEST WINDS WITH GUSTS IN EXCESS OF 60 MPH IN THE MOUNTAINS AND DESERTS. THE TROUGH WILL MOVE SOUTH ACROSS NEVADA ON FRIDAY WHEN THE WINDS WILL BECOME NORTHERLY AND FUNNEL THROUGH THE CAJON PASS AND INTO THE INLAND EMPIRE. AS WINDS TURN NORTH NORTHEASTERLY LATE FRIDAY...GUSTY WINDS WILL LIKELY IMPACT THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY. GUSTY WINDS WILL CONTINUE INTO SATURDAY MORNING BEFORE SUBSIDING. CAZ058-062-141300- /O.UPG.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/ /O.NEW.KSGX.HW.W.0006.160414T1200Z-160415T1200Z/ /O.NEW.KSGX.WI.Y.0021.160415T1200Z-160416T1800Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 849 PM PDT WED APR 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT FRIDAY. WINDS ARE FORECAST TO SUBSIDE ON FRIDAY INTO SATURDAY ...WHEN A WIND ADVISORY IS IN EFFECT * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. WINDS BECOMING NORTH FRIDAY INTO SATURDAY. * TIMING...WINDS WILL INCREASE THROUGH THE DAY THURSDAY...PEAKING THURSDAY AFTERNOON AND NIGHT...THEN SUBSIDING FRIDAY THROUGH SATURDAY BUT REMAINING GUSTY. * LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. HAZARDOUS TRAVEL CONDITIONS ON I-8 AND ON HIGHWAYS 243...74 AND 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-061-065-141300- /O.UPG.KSGX.HW.A.0005.160414T1200Z-160416T0400Z/ /O.NEW.KSGX.HW.W.0006.160414T1200Z-160416T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 849 PM PDT WED APR 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT SATURDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH THURSDAY...BECOMING NORTH FRIDAY THROUGH SATURDAY. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * LOCATION...STRONGEST WINDS ON THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS...NEAR AND NORTHEAST OF LUCERNE VALLEY... BELOW THE SAN GORGONIO PASS...AND WHERE MOUNTAIN WAVES SURFACE IN THE COACHELLA VALLEY. * VISIBILITY...SEVERE RESTRICTIONS OF LESS THAN A QUARTER OF A MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. HAZARDOUS TRAVEL CONDITIONS ON I-15...I-10 AND HIGHWAYS 111... 247 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-141300- /O.UPG.KSGX.HW.A.0005.160414T1200Z-160415T1000Z/ /O.NEW.KSGX.HW.W.0006.160414T1200Z-160416T1800Z/ RIVERSIDE COUNTY MOUNTAINS- 849 PM PDT WED APR 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT SATURDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS NEAR 70 MPH POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. WINDS BECOMING NORTH FRIDAY INTO SATURDAY. * LOCATION...STRONGEST ALONG THE RIDGES...DESERT SLOPES...AND WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. * VISIBILITY...SEVERE RESTRICTIONS OF LESS THAN A QUARTER OF A MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...POTENTIAL DAMAGE TO UNSECURED OUTDOOR OBJECTS. HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ048-057-554-141300- /O.NEW.KSGX.WI.Y.0021.160415T1200Z-160416T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-ORANGE COUNTY INLAND AREAS- 849 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 11 AM PDT SATURDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH...BECOMING NORTH NORTHEAST FRIDAY NIGHT THROUGH SATURDAY. * TIMING...FRIDAY MORNING THROUGH SATURDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GREGORIA/JJT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:00 AM PDT, 6 minutes earlier.
Area forecast discussion, Apr 13, 3:00 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT WED APR 13 2016
.SYNOPSIS...
FAIR SKIES AND SEASONAL TEMPERATURES WILL PREVAIL THROUGH
THURSDAY...WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG WEST
OF THE MOUNTAINS. LOW PRESSURE DIVING SOUTH OVER THE GREAT BASIN
WILL INCREASE THE ONSHORE FLOW THURSDAY INTO FRIDAY...BEFORE TURNING
NORTHERLY OVER THE WEEKEND. THE WINDS WILL BECOME QUITE STRONG OVER
THE MOUNTAINS AND DESERTS BEFORE TRENDING OFFSHORE AND WEAKENING
LATE IN THE WEEKEND. FAIR AND WARM WEATHER WILL PREVAIL EARLY NEXT
WEEK AS HIGH PRESSURE REMAINS OVER THE REGION.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
LOW CLOUDS CONTINUE TO DEVELOP WEST OF THE MOUNTAINS THIS MORNING
BUT ARE STILL SOMEWHAT PATCHY. ELSEWHERE SKIES WERE MOSTLY CLEAR.
LOW CLOUDS WILL CLEAR BY MID-MORNING WITH FAIR WEATHER PREVAILING
THROUGH THE DAY TODAY. HIGH TEMPS WILL REMAIN RIGHT AROUND NORMAL
UNDER WEAK RIDGING ALOFT.
AN UPPER LEVEL LOW IS FORECAST TO MOVE INLAND ACROSS THE PAC NW ON
THURSDAY BEFORE DIGGING SOUTH THROUGH THE GREAT BASIN AND INTO
ARIZONA ON FRIDAY. THIS WILL BRING SOME COOLING...ESPECIALLY ON
FRIDAY IN THE MOUNTAINS AND DESERTS AS COLD AIR IS ADVECTED IN FROM
THE NORTH. THE MAIN ISSUE WITH THIS SYSTEM WILL BE THE WIND. ONSHORE
SURFACE PRESSURE GRADIENTS BEGIN TO INCREASE THURSDAY
MORNING...PEAKING AT AROUND 7 MB SAN-IPL WITH 700 AND 850 MB WINDS
OF 30-40 KT ON THU AFTERNOON. THIS WILL GENERATE STRONG GUSTY WEST
WINDS OVER PORTIONS OF THE MOUNTAINS AND DESERTS. PEAK GUSTS LOOK
LIKE THEY WILL BE IN THE 50-60 MPH RANGE...THOUGH ISOLATED HIGHER
GUSTS ARE POSSIBLE WHERE MOUNTAIN WAVES SURFACE IN THE DESERT. WINDS
WILL GRADUALLY SHIFT TO THE NORTH ON FRIDAY...INCREASING FRIDAY
AFTERNOON AS OFFSHORE GRADIENTS STRENGTHEN AND A SHORT WAVE BEGINS
TO DIVE DOWN THE BACK SIDE OF THE LOW. GUSTY NORTH WINDS WILL SPREAD
INTO PORTIONS OF THE INLAND EMPIRE BY SATURDAY. WINDS WILL BEGIN TO
WEAKEN BY SATURDAY AFTERNOON. A HIGH WIND WATCH HAS BEEN ISSUED.
THE UPPER LOW IS SLOW TO MOVE EAST...BUT MINOR HEIGHT RISES AND WEAK
OFFSHORE FLOW SHOULD HELP WARM THINGS UP SUNDAY INTO EARLY NEXT
WEEK...ESPECIALLY WEST OF THE MOUNTAINS.
&&
.AVIATION...
130930Z...COAST/VALLEYS...LOW CLOUDS...WITH BASES 1500-2000 FT MSL
AND TOPS AROUND 2500 FT MSL...WILL CONTINUE ALONG THE COAST AND INTO
THE VALLEYS THROUGH MID-MORNING. AREAS OF VIS 1-3 SM WILL OCCUR AT
TIMES NEAR THE FOOTHILLS THROUGH MID-MORNING. STRATUS WILL CLEAR
TOWARDS THE COAST BY LATE MORNING. FORECAST CONFIDENCE IS MEDIUM-
HIGH.
MTNS/DESERTS...FEW/SCT HIGH-LEVEL CLOUDS TODAY WITH P6SM VIS. STRONG
WINDS DEVELOPING AROUND 12Z THURSDAY IN THE MTNS/DESERTS WITH SFC
GUSTS 40-50 KTS POSSIBLE...ALONG WITH MOD-STG UDDFS/LLWS OVER AND E
OF THE MTNS.
&&
.MARINE...
230 AM...A LOW PRESSURE TROUGH MOVING BY TO OUR NORTH WILL CREATE
NORTHWEST WIND GUSTS OF 25-35 KT THURSDAY THROUGH FRIDAY. CHOPPY
WIND WAVES AND COMBINED SEAS UP TO 11 FT ARE EXPECTED DURING THE
PERIOD...LIKELY RESULTING IN CONDITIONS HAZARDOUS TO SMALL CRAFT.
SEAS AND WINDS WILL GRADUALLY DIMINISH SATURDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN BERNARDINO
COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
PZ...NONE.
&&
PUBLIC...SS
AVIATION/MARINE...JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:07 PM PDT | Small Craft Advisory | SGX | 3 days |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.